Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What causes appetite loss with lightheadedness and depression?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I so hope someone can give me an idea of what this might be: I am so tired, not hungry, lightheaded, have a low mood. Psychologically I just want to withdraw and everything feels like effort. I have had anemia before and just had a laparoscopy two weeks ago. Can any of this have a bearing on my condition?
Posted Fri, 21 Feb 2014 in Medicines and Side Effects
Answered by Dr. Rakesh Karanwal 21 minutes later
Brief Answer: Possibilities : Depression or thyroid problem. Detailed Answer: Hi Irmi, Thanks for your query. I wish that you had provided information in more details. However, the sketchy information suggests that you are apparently suffering from either, mental depression; or, thyroid problem (under-active thyroid glands). Recurrence of anemia, if any, adds to your problems. Every individual passes through a depressive phase at some stage in one's life time. It is a transient phase, which is completely curable. A recent laparoscopy is construed as a stress, which tends to aggravate depression. I would therefore recommend that you first get your Thyroid function test done. If it is suggestive of an under-active thyroids, a regular thyroid hormone replacement therapy will cure your problems. But if the test rules out a thyroid problem, a long-term course of a combination of anti-depressants and mood-elevating drugs will take care of your problems. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me and take the advised course of action. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor